Texas, 2008Hail in Texas, June 25, 2008
June 25, 2008 · NWS LUB · 2 events in 2 counties and zones
Severe thunderstorms again propagated east-southeastward from the plains of New Mexico over the northwestern South Plains of west Texas during the evening hours of the 25th. These storms intermittently produced large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $200,000
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms again propagated east-southeastward from the plains of New Mexico over the northwestern South Plains of west Texas during the evening hours of the 25th. These storms intermittently produced large hail. The hail, at times combined with winds estimated near 40 mph, was sufficient to severely damage sensitive young cotton crops. Agricultural damages were estimated at $200,000.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 25, 2:34 PM CST, 6 hours 6 minutes earlier.
Area forecast discussion, Jun 25, 2:34 PM CST, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
334 PM CDT WED JUN 25 2008
.SHORT TERM...
VIS SAT IMAGERY AT 230 PM SHOWS CONVECTIVE DEVELOPMENT ACROSS NM
CONSIDERABLY LAGGING FROM WHAT WE SAW YSTDY AT THE SAME TIME.
POSSIBLE CULPRITS COULD BE A SLIGHT INCREASE IN MID-LVL TEMPS
/ONLY 1 TO 2 DEGREES C/ INDICATED ON KAMA/S MORNING SOUNDING
AND/OR LINGERING SUBSIDENCE BEHIND LAST NIGHT/S WAVE. ALSO..NO
PRONOUNCED WAVE UPSTREAM IN THE SRN ROCKIES TO PROVIDE SOME UPWARD
FORCING HOWEVER THERE IS A SLUG OF MID-LVL MOISTURE AND SOME SPIN
MOVING ACROSS WESTERN NM ASSOCIATED WITH A WEAKENING MCV GENERATED
BY A TSTM COMPLEX ACROSS SRN AZ LAST NIGHT. UNSURE WHAT IMPACT IF
ANY THAT FEATURE WILL HAVE LATER TONIGHT AS IT IS STILL FAIRLY FAR
WEST.
UPSHOT IS THAT WE DONT HAVE THE CONFIDENCE TO EITHER RAISE OR
LOWER POPS SIGNIFICANTLY FOR TSTM ACTIVITY TONIGHT AS CHC POPS
WEST/SLGT CHC EAST SEEM TO FIT THE SITUATION. EXPECTING ANOTHER
ROUND OF STORMS THIS EVENING COMING OUT OF NEW MEXICO INTO OUR
WESTERN ZONES WITH AN ISOLD HAIL AND DAMAGING WIND THREAT...BUT
WITH LESS COVERAGE THAN YSTDY. PLENTY OF MOISTURE AVAILABLE WITH
SFC DEWPOINTS NEAR 60 ALONG TX/NM BORDER AND PWATS BETWEEN ABOUT
AN INCH WEST TO INCH AND A HALF EAST. GIVEN EXPECTED SLOW STORM
MOVEMENT...SOME LOCALLY HEAVY RAIN WILL BE POSSIBLE. HOWEVER...DO
NOT EXPECT INTENSE RAINFALL OR TRAINING STORM ACTIVITY. OVERNIGHT
THE ACTIVITY SHOULD DECREASE AS IT MOVES FARTHER EAST. EXPECTING A
VERY WARM DAY ON THURSDAY...WITH HIGHS CLIMBING INTO THE MID TO
UPPER 90S. WITH PLENTY OF MOISTURE AROUND...THIS MAY RESULT IN A
STRONGER THETA-E RIDGE ACROSS THE AREA. BUT WITH LITTLE IN THE WAY
OF ANY FOCUS LOCALLY...EXPECT STORMS TO AGAIN COME FROM THE
WEST...WITH MOST ACTIVITY CONFINED TO THE WEST BEFORE 0Z.
.LONG TERM...
SEE NO REASON TO SHIFT FROM PERSISTENCE FOR THE REMAINDER OF THE
WEEK. PRIOR TRENDS INDICATED A STOUT BUILDING OF THE UPPER LEVEL
RIDGE TO THE EAST WITH WARMING MID LEVEL TEMPS AND AMPLE
SUBSIDENCE. THIS PATTERN HAS NOT COME INTO FRUITION AND THERE IS
NOT MUCH EVIDENCE TO SUPPORT A COMPLETE SHUTDOWN OF POP CHANCES
OVER THE NEXT SEVERAL DAYS.
THE GFS AND THE ECMWF SHOW A WEAKENING RIDGE BY THE WEEKEND WITH
THE ECMWF INDICATING A SHIFT FROM RIDGING TO AN INVERTED TROUGH
WHICH WOULD BRING A RATHER INCLEMENT PATTERN TO THE SOUTH PLAINS
REGION. AT THIS POINT...AN INVERTED TROUGH PATTERN IS THE OUTLIER
AND WILL LEAN MORE TOWARD THE GFS WHICH SUPPORTS A DIRTY RIDGE
PATTERN WITH ADDITIONAL AFTERNOON AND EVENING STORM CHANCES. WILL
ALSO KEEP TEMPERATURES NEAR CLIMO.
LONG RANGE SOLUTIONS TRY TO BUILD THE RIDGE FURTHER EAST EARLY TO
MIDDLE PART OF NEXT WEEK BUT STILL INDICATE POTENTIAL FOR
NORTHWEST FLOW ALOFT AND ADDITIONAL HIGH TERRAIN CONVECTION
PROPAGATING TOWARD THE SOUTH PLAINS. HAVE KEPT AT LEAST SLIGHT
CHANCE POPS ALL THE WAY THROUGH NEXT TUESDAY. KW
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 62 94 64 93 62 / 50 20 30 20 20
TULIA 64 94 66 94 66 / 40 10 30 20 20
PLAINVIEW 64 95 65 91 65 / 40 10 30 20 20
LEVELLAND 64 97 67 96 66 / 40 20 30 20 20
LUBBOCK 68 96 69 95 69 / 30 10 30 20 20
DENVER CITY 65 99 68 96 67 / 30 20 30 20 20
BROWNFIELD 65 98 68 97 66 / 30 10 30 20 20
CHILDRESS 70 98 73 99 72 / 30 10 30 20 20
SPUR 67 97 69 96 67 / 30 10 30 20 20
ASPERMONT 72 97 72 97 70 / 20 10 30 10 20
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
33/17
Hazardous weather outlook, Jun 25, 11:14 AM CST, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1214 PM CDT WED JUN 25 2008
TXZ021>044-261715-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1214 PM CDT WED JUN 25 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
CONVECTIVE
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON
AND COULD ORGANIZE INTO ANOTHER THUNDERSTORM COMPLEX. MODEST TO
AMOUNTS OF INSTABILITY COMBINED WITH A FAIRLY DRY SUB-CLOUD LAYER
COULD RESULT IN ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH
DAMAGING WIND AND LARGE HAIL THE PRIMARY THREATS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ADDITIONAL THUNDERSTORM ACTIVITY IS POSSIBLE EACH AFTERNOON AND
EVENING THURSDAY THROUGH SATURDAY. A FEW OF THESE STORMS COULD
BECOME SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EVENING.
In the hours before
Special weather statement, Jun 25, 6:37 PM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
737 PM CDT WED JUN 25 2008
TXZ027-033-260115-
BAILEY TX-COCHRAN TX-
737 PM CDT WED JUN 25 2008
...LINE OF STRONG THUNDERSTORMS ACROSS COCHRAN AND BAILEY COUNTIES...
AT 735 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES WEST OF
MULESHOE TO 28 MILES WEST OF MORTON...MOVING EAST AT 16 MPH.
BRIEF...STRONG WIND GUSTS TO NEAR 50 MPH ALONG WITH HALF INCH HAIL
ARE LARGER MAY OCCUR WITH THESE STORMS. MOVE TO A PLACE OF SAFETY
IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
Special weather statement, Jun 25, 7:07 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
807 PM CDT WED JUN 25 2008
TXZ039-260145-
YOAKUM TX-
807 PM CDT WED JUN 25 2008
...STRONG THUNDERSTORM ACROSS YOAKUM COUNTY...
AT 803 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES WEST OF DENVER CITY...MOVING EAST AT 20
MPH.
BRIEF...STRONG WIND GUSTS AND SMALL HAIL ARE POSSIBLE NEAR THIS
THUNDERSTORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER
APPROACHES. STAY AWAY FROM WINDOWS.
Special weather statement, Jun 25, 8:00 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
900 PM CDT WED JUN 25 2008
TXZ039-260245-
YOAKUM TX-
900 PM CDT WED JUN 25 2008
...STRONG THUNDERSTORM ACROSS YOAKUM COUNTY...
AT 857 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DENVER CITY...MOVING EAST AT 16 MPH.
BRIEF...STRONG WIND GUSTS AND SMALL HAIL ARE POSSIBLE NEAR THIS
THUNDERSTORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER
APPROACHES. STAY AWAY FROM WINDOWS.
Special weather statement, Jun 25, 8:32 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
932 PM CDT WED JUN 25 2008
TXZ027-033-260300-
BAILEY TX-COCHRAN TX-
932 PM CDT WED JUN 25 2008
...STRONG THUNDERSTORM ACROSS COCHRAN AND BAILEY COUNTIES...
AT 931 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING
AN INTENSIFYING THUNDERSTORM 3 MILES SOUTHWEST OF ENOCHS...OR ABOUT 8 MILES
NORTH OF MORTON...MOVING SOUTHEAST AT 14 MPH.
THIS STORM MAY PRODUCE SMALL HAIL AND WIND GUSTS UP TO 50 MPH.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Hail, Bailey
- When
- June 25, 8:40 PM CST to 8:45 PM CST
- Where
- Bailey County, 1 mi S of Enochs to 2 mi S of Enochs
- Measured
- 0.75 in hail
- Crop damage
- $100,000
- Reported by
- Public
- Coordinates
- 33.855, -102.770
Local cotton gin operators reported that several hundred acres of young cotton plants were damaged by large hail south of Enochs.
Hail, Hockley
- When
- June 25, 9:25 PM CST to 9:35 PM CST
- Where
- Hockley County, 4 mi SSE of Pep
- Measured
- 0.75 in hail
- Crop damage
- $100,000
- Reported by
- Public
- Coordinates
- 33.767, -102.543
Agricultural officials reported that several hundred acres of small cotton plants were destroyed southeast of Pep near the intersection of Farm to Market Roads 303 and 597 around 21:30 CST.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 25, 20081 death · 1 event
- Flash Flood and Hail in Iowa, June 25 to 26, 2008$708,000 · 3 in hail · 65 events
- Hail and Damaging Winds in Mississippi, June 25, 20081 injured · $766,000 · 1.75 in hail · 38 events
- Hail and Damaging Winds in Ohio, June 25 to 26, 2008$135,000 · 1.25 in hail · 25 events
- Lightning Strike in Illinois, June 25, 2008$300,000 · 1 event
- Flooding in Iowa, June 25 to 29, 2008$220,000 · 4 events
- Lightning Strike in Florida, June 25, 2008$200,000 · 1 event
- Flash Flooding and Hail in Arkansas, June 25, 20081 injured · $100,000 · 1.75 in hail · 7 events
- Damaging Wind and Lightning Strike in Missouri, June 25 to 26, 20081 injured · $125,000 · 56 kt wind · 2 events
- Hail and Damaging Winds in Ohio, June 25, 2008$140,000 · 61 kt wind · 7 events
- Damaging Winds in Louisiana, June 25, 2008$75,000 · 50 kt wind · 8 events
- Lightning Strikes in Louisiana, June 25, 2008$81,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 101029, 101032.